Alert archive / Kentucky / Tornado Warnings in 2011

Tornado Warning 120, NWS Louisville, KY

September 26, 2011Clark County, Kentucky

NWS Louisville, KY issued this tornado warning at Sep 26, 2011, 8:17 AM EDT for Clark County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2011, 8:17 AM EDT (12:17 UTC)
Expired
Sep 26, 2011, 8:30 AM EDT
In force
13 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Clark County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 6:43 AM EDTTornado WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WFUS53 KLMK 261217
TORLMK
KYC049-261230-
/O.NEW.KLMK.TO.W.0120.110926T1217Z-110926T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 AM EDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 830 AM EDT...

* AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR PINCHEM...MOVING NORTHEAST AT 45 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  WINCHESTER...
  SEWELL SHOP AND HEDGES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON
THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. MOVE INDOORS TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3788 8417 3794 8424 3810 8407 3810 8406
      3798 8399
TIME...MOT...LOC 1217Z 227DEG 41KT 3797 8413

$$

RS
2 follow-up statements
576 
WWUS53 KLMK 261223
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 AM EDT MON SEP 26 2011

KYC049-261230-
/O.CON.KLMK.TO.W.0120.000000T0000Z-110926T1230Z/
CLARK KY-
823 AM EDT MON SEP 26 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR CLARK
COUNTY...

AT 818 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR FRANKLIN...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL ALSO IMPACT...

  MOUNT ZION AND HEDGES.

A WALL CLOUD HAS BEEN REPORTED BY A WEATHER SPOTTER WITH THIS STORM!

ANOTHER THUNDERSTORM WITH STRONG ROTATION WAS LOCATED NEAR 
HAGGARD...ALSO MOVING TO THE NORTHEAST AT 45 MPH. RUCKERVILLE IS IN 
THE PATH OF THIS ROTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3788 8417 3794 8424 3810 8407 3810 8406
      3798 8399
TIME...MOT...LOC 1222Z 227DEG 41KT 3801 8407

$$

13
098 
WWUS53 KLMK 261230
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 AM EDT MON SEP 26 2011

KYC049-261240-
/O.EXP.KLMK.TO.W.0120.000000T0000Z-110926T1230Z/
CLARK KY-
830 AM EDT MON SEP 26 2011

...THE TORNADO WARNING FOR CLARK COUNTY HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF FUNNEL CLOUDS AS WELL AS PERIODS OF HEAVY RAIN AND DANGEROUS 
LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3788 8417 3794 8424 3810 8407 3810 8406
      3798 8399
TIME...MOT...LOC 1230Z 227DEG 41KT 3807 8398

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Sep 26, 7:06 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 26, 7:06 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 AM EDT MON SEP 26 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY AND TONIGHT)...

A CLOSED LOW WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN ILLINOIS
THROUGH TUESDAY MORNING. LOW PRESSURE NOW NEAR INDIANAPOLIS WILL
MOVE NORTH INTO MICHIGAN THIS AFTERNOON.

THE COLD FRONT THAT BROUGHT WIDESPREAD RAIN EARLIER THIS MORNING
WILL SLOWLY MOVE SOUTHEAST ACROSS THE BLUEGRASS AND LAKE CUMBERLAND
REGIONS BY LATER THIS MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL MOVE SOUTHEAST OF THE OHIO RIVER BY DAWN...AND EXIT OUR EASTERN
COUNTIES BY NOON.

VERY HEAVY RAINFALL FELL EARLY THIS MORNING ALONG THE OHIO RIVER AND
ACROSS SOUTHWESTERN INDIANA. SOME LOCATIONS RECEIVED UP TO THREE
INCHES. BUT AMOUNTS TOWARDS OUR EASTERN BORDER WILL BE
LOWER...APPROACHING AN INCH BY EARLY AFTERNOON.

MUCH DRIER AIR WILL ARRIVE BY LATE MORNING. CLEAR TO PARTLY CLOUDY
SKIES WILL DEVELOP LATER TODAY AS THE DRY SLOT ASSOCIATED WITH THE
CIRCULATION ACROSS ILLINOIS WRAPS NORTHEAST ACROSS THE LOWER OHIO
VALLEY.

WINDS WILL BECOME WESTERLY THIS AFTERNOON AND RANGE FROM 5 TO 10
MPH. HIGHS WILL REACH THE UPPER 60S.

.LONG TERM (TUESDAY - SUNDAY)...

THE LARGE UPPER LOW WILL MOVE LITTLE BY TUESDAY MORNING...CENTERING
ITSELF NEAR CHICAGO. MORE SHORTWAVE ENERGY IS PROGGED TO ROTATE
AROUND THE SRN/WRN PERIPHERY OF THE UPPER LOW TUESDAY - WEDNESDAY.
THIS COULD SPARK MORE SCATTERED TO ISOLATED RAIN SHOWERS ACROSS THE
NRN PORTION OF THE CWA...MAINLY OUR SOUTHERN INDIANA COUNTIES. MOST
AREAS WILL REMAIN DRY THOUGH. HAVE SLIGHT-LOW CHC POPS THRU
WEDNESDAY EVENING...WITH DRY CONDITIONS THE REST OF THE LONG TERM.
THURSDAY NIGHT MAY BE THE ONLY HICCUP IN THE DRY EXTENDED AS A
REINFORCING TROUGH DROPS SE OUT OF MANITOBA AND ACROSS THE GREAT
LAKES. HOWEVER LOOKS LIKE MOST OF THE PRECIP WITH IT WOULD STAY
CLOSER TO THE SFC LOW...WELL TO OUR N. KEPT THRS NIGHT DRY FOR NOW.

BEHIND THIS TROUGH...A COOL CANADIAN SFC HIGH WILL SETTLE INTO THE
REGION FROM FRIDAY THROUGH THE WEEKEND. COOL TEMPS AND CLEAR SKIES
SHOULD BE THE RULE...WITH TEMPS EVEN DROPPING DOWN TO AROUND 40 IN
ISOLATED SHELTERED LOCATIONS BOTH SAT AND SUN MORNINGS. HIGHS IN THE
VERY LOW 70S FRIDAY SHOULD BE THE RULE...WITH MID-UPPER 60S (RIGHT
AROUND 70 IN SPOTS) SAT-SUN.

&&

.AVIATION (12Z TAF ISSUANCE)...

WIDESPREAD SHOWERS AND STORMS WILL END AT SDF AND BWG BY 13Z. FOR
LEXINGTON...SHOWERS AND SCATTERED THUNDERSTORMS WITH MVFR
VISIBILITIES AND CEILINGS WILL CONTINUE THROUGH 15 TO 16Z. GUSTY
WINDS AT LEX WILL BECOME WESTERLY AROUND 10 MPH BY 13Z AS A COLD
FRONT PASSES THROUGH THE TAF SITE.

FOR SDF AND BWG...MVFR CIGS WILL PREVAIL FROM 13Z THROUGH
15Z...AFTER WHICH PARTIAL CLEARING WILL COMMENCE WITH VFR CONDITIONS
EXPECTED AFTER 16Z.

WEST WINDS AROUND 10KT EXPECTED THROUGH THE EVENING HOURS WITH VFR
CONDITIONS AT ALL OF THE TAF SITES.

SKIES MAY BECOME MOSTLY CLOUDY AFTER 00Z TUESDAY AS WRAP AROUND
STRATO-CU MOVES ACROSS SDF AND LEX.

OVERNIGHT...EXPECT SOUTHWEST WINDS OF 10 MPH.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JSD
LONG TERM.........AL
AVIATION..........JSD
Hazardous weather outlook, Sep 26, 6:54 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 AM EDT MON SEP 26 2011

KYZ036-037-040>043-047>049-055>057-066-067-078-082-271100-
SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-RUSSELL KY-CLINTON KY-
654 AM EDT MON SEP 26 2011 /554 AM CDT MON SEP 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE BLUEGRASS REGION OF
KENTUCKY. A FEW OF THE STORMS ARE SHOWING STRONG ROTATION AND
THUS...A TORNADO WATCH IS IN EFFECT UNTIL MIDDAY. HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF ROTATION OR WIND
DAMAGE OF ANY KIND TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

INZ078-079-090>092-KYZ024-025-027>035-038-039-045-046-053-054-
061>065-070>077-081-271100-
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-CUMBERLAND KY-
654 AM EDT MON SEP 26 2011 /554 AM CDT MON SEP 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINS EARLIER THIS MORNING MAY LEAD TO LOCALIZED FLOODING
OF LOW WATER CROSSINGS AND SMALLER STREAMS. SCATTERED
THUNDERSTORMS WITH OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO
CONTINUE THROUGH THE MID MORNING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT EXCESSIVE RAIN AMOUNTS OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

INZ076-077-083-084-089-KYZ023-026-271100-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-
OHIO KY-
654 AM EDT MON SEP 26 2011 /554 AM CDT MON SEP 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JSD/AL

In the hours before

Local storm report, Sep 26, 4:05 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EDT MON SEP 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
09/26/2011                   JEFFERSON          KY   BROADCAST MEDIA

            WATER RESCUE TAKING PLACE AT 15TH STREET AND
            BRECKINRIDGE

&&

EVENT NUMBER LMK1101135

AL
Local storm report, Sep 26, 4:58 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 AM EDT MON SEP 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      JEFFERSONVILLE          38.30N  85.73W
09/26/2011                   CLARK              IN   EMERGENCY MNGR

            AROUND 3 INCHES OF RAIN WITHIN 3 HOURS BROUGHT FLASH
            FLOODING THAT CLOSED SEVERAL ROADS NEAR JEFFERSONVILLE.
            THE INTERSECTION OF CAPITAL HILLS DRIVE AND PENN STREET
            AS WELL AS EASTERN BLVD WERE CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LMK1101136

JSD
Special weather statement, Sep 26, 7:22 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 AM EDT MON SEP 26 2011

KYZ041-049-057-261145-
CLARK-FAYETTE-MADISON-
722 AM EDT MON SEP 26 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...40
MPH WINDS...AND FUNNEL CLOUDS...

AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NICHOLASVILLE...AND MOVING
NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. IN
ADDITION NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES SOME
ROTATION WITHIN THIS STORM...WHICH MAY CREATE FUNNEL CLOUDS. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOS WITH LITTLE OR NO WARNING.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  BLUE GRASS...
  LOCUST GROVE AND HOOTENTOWN...
  BECKNERVILLE AND COLBY...
  JUDIANNE ESTATES AND CONSTANT STATION...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
95 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3771 8447 3778 8452 3780 8448 3780 8446
      3785 8448 3784 8446 3785 8444 3789 8444
      3808 8425 3809 8421 3805 8403 3803 8402
      3801 8401
TIME...MOT...LOC 1122Z 226DEG 38KT 3785 8444

RS
Special weather statement, Sep 26, 7:24 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 AM EDT MON SEP 26 2011

KYZ056-067-261145-
GARRARD-LINCOLN-
724 AM EDT MON SEP 26 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...40
MPH WINDS...AND FUNNEL CLOUDS...

AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. IN
ADDITION NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES SOME
ROTATION WITHIN THIS STORM...WHICH MAY CREATE FUNNEL CLOUDS. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOS WITH LITTLE OR NO WARNING.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  LANCASTER...
  LOGANTOWN AND GILBERT...
  HYATTSVILLE AND POINT LEAVELL...
  MCCREARY AND TEATERSVILLE...
  NINA AND BUCKEYE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3744 8473 3750 8479 3776 8451 3774 8449
      3774 8450 3769 8445 3769 8446 3766 8444
      3764 8442 3764 8443 3763 8442
TIME...MOT...LOC 1124Z 226DEG 42KT 3753 8468

RS
Special weather statement, Sep 26, 7:47 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 AM EDT MON SEP 26 2011

KYZ049-056-057-066-067-261230-
CASEY-CLARK-GARRARD-LINCOLN-MADISON-
747 AM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE
RAIN...40 MPH WINDS...AND FUNNEL CLOUDS

AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF RICHMOND TO 6 MILES NORTHEAST OF LANCASTER TO 8 MILES
SOUTHEAST OF LIBERTY...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF 35 TO 45 MPH...ARE EXPECTED WITH THESE
STORMS. IN ADDITION NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
SOME ROTATION WITHIN THESE STORMS...WHICH MAY CREATE FUNNEL CLOUDS.
FUNNEL CLOUDS CAN BECOME BRIEF TORNADOS WITH LITTLE OR NO WARNING.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  HIGHLAND AND WALLTOWN...
  WALNUT FLAT AND POINT LEAVELL...
  SUGAR GROVE AND PREACHERSVILLE...
  JACKSON FERRY AND REDHOUSE...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8400 3783 8410 3780 8407 3778 8410
      3774 8407 3764 8412 3756 8411 3751 8426
      3753 8434 3747 8438 3748 8444 3733 8450
      3734 8457 3718 8480 3712 8498 3715 8500
      3764 8456 3790 8427 3806 8404 3793 8396
TIME...MOT...LOC 1147Z 227DEG 41KT 3790 8425 3771 8447
          3724 8483

RS
Special weather statement, Sep 26, 7:48 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 AM EDT MON SEP 26 2011

KYZ049-056-057-066-067-261230-
CASEY-CLARK-GARRARD-LINCOLN-MADISON-
748 AM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE
RAIN...40 MPH WINDS...AND FUNNEL CLOUDS...

AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF RICHMOND TO 6 MILES NORTHEAST OF LANCASTER TO 8 MILES
SOUTHEAST OF LIBERTY...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF 35 TO 45 MPH...ARE EXPECTED WITH THESE
STORMS. IN ADDITION NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
SOME ROTATION WITHIN THESE STORMS...WHICH MAY CREATE FUNNEL CLOUDS.
FUNNEL CLOUDS CAN BECOME BRIEF TORNADOS WITH LITTLE OR NO WARNING.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  HIGHLAND AND WALLTOWN...
  WALNUT FLAT AND POINT LEAVELL...
  SUGAR GROVE AND PREACHERSVILLE...
  JACKSON FERRY AND REDHOUSE...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8400 3783 8410 3780 8407 3778 8410
      3774 8407 3764 8412 3756 8411 3751 8426
      3753 8434 3747 8438 3748 8444 3733 8450
      3734 8457 3718 8480 3712 8498 3715 8500
      3764 8456 3790 8427 3806 8404 3793 8396
TIME...MOT...LOC 1147Z 227DEG 41KT 3790 8425 3771 8447
          3724 8483

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 9:44 PM EDTSpecial Weather StatementLMKButler, Logan, Ohio46 min
Sep 25, 10:12 PM EDTTornado WarningLMKButler, Logan, Warren33 min
Sep 25, 10:12 PM EDTTornado WarningLMKButler, Grayson, Ohio18 min
Sep 25, 10:37 PM EDTTornado WarningLMKButler, Edmonson, Grayson23 min
Sep 25, 11:03 PM EDTTornado WarningLMKGrayson27 min
Sep 25, 11:26 PM EDTTornado WarningLMKGrayson19 min
Sep 26, 12:54 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Oldham51 min
Sep 26, 1:02 AM EDTAreal Flood AdvisoryLMKJefferson, Oldham118 min
Sep 26, 1:02 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson28 min
Sep 26, 1:36 AM EDTSpecial Weather StatementLMKJefferson, Meade24 min
Sep 26, 2:26 AM EDTFlash Flood WarningLMKJefferson, Meade, Oldham5 hr
Sep 26, 6:18 AM EDTTornado WarningLMKBoyle, Garrard, Jessamine, Mercer, Woodford27 min
Sep 26, 6:33 AM EDTTornado WarningLMKCasey, Lincoln27 min
Sep 26, 7:22 AM EDTSpecial Weather StatementLMKClark23 min
Sep 26, 7:24 AM EDTSpecial Weather StatementLMKGarrard21 min
Sep 26, 7:47 AM EDTSpecial Weather StatementLMKClark, Garrard, Lincoln, Madison43 min
Sep 26, 7:48 AM EDTSpecial Weather StatementLMKClark, Garrard, Lincoln, Madison42 min
Sep 26, 8:28 AM EDTSpecial Weather StatementLMKClark, Madison32 min

Nearby

Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.